Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Im 71 and post menopausal. I suffer from dryness at

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 7056 Questions
Question
Im 71 and post menopausal. I suffer from dryness at the top of the vagina for which i use Replens non-hormonal moisturiser (ive had breast cancer). From time to time i get lazy and forgetful about using the Replens, and sometimes end up with a bleed. I have read that this is quite common in post-menopausal women. How long should i allow this bleed to last before seeing my GP? The Replens seems to be helping by "sloughing" away the dry cells. The discharge looks rather powdery. Its not a heavy at all, and no pain. Thanks
Posted Thu, 30 Nov 2017 in Women's Health
 
 
Answered by Dr. Shanti Vennam 28 minutes later
Brief Answer:
Please see your health care provider as soon as possible.

Detailed Answer:
Hello,

Thanks for sharing your health concern with us.

I have gone through your query and would like to share my opinion.

Though it is common for some spotting to be observed, especially after or during an intercourse with an extremely dry vagina, I would suggest a proper clinical evaluation considering your age and the history.

Replens can be used daily also without any problem. Sloughing is to be evaluated by a specialist with a local examination and swabs, pap smear. Further management can be planned accordingly.

Hope your query has been clarified. Please feel free to contact for further information. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor